Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 9, NWS Brownsville, TX

April 15, 20244 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 15, 2024, 8:25 AM CDT for 4 counties in Texas. It took effect at Apr 15, 2024, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2024, 8:25 AM CDT (13:25 UTC)
In effect from
Apr 15, 2024, 12:00 PM CDT
Expired
Apr 15, 2024, 8:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 1.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2024-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2024-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-888 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WWUS74 KBRO 151325
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
825 AM CDT Mon Apr 15 2024

TXZ251-253>255-351-354-355-160100-
/O.NEW.KBRO.WI.Y.0009.240415T1700Z-240416T0100Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Coastal Willacy-Coastal Cameron-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, and Laguna Vista
825 AM CDT Mon Apr 15 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...Southeast winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Inland Kenedy, Southern Hidalgo, Inland Willacy, 
  Inland Cameron, Coastal Kenedy, Coastal Willacy and Coastal 
  Cameron Counties.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ATE
1 follow-up statement
912 
WWUS74 KBRO 160053
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
753 PM CDT Mon Apr 15 2024

TXZ251-253>255-351-354-355-160200-
/O.EXP.KBRO.WI.Y.0009.000000T0000Z-240416T0100Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Coastal Willacy-Coastal Cameron-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, and Laguna Vista
753 PM CDT Mon Apr 15 2024

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Winds have fallen below Wind Advisory criteria. Winds will
continue to be breezy through tonight with gusts between 25 and 30
mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 15, 6:07 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 15, 6:07 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
607 AM CDT Mon Apr 15 2024

...New AVIATION...

.SHORT TERM...
(Today through Tuesday)
Issued at 236 AM CDT Mon Apr 15 2024

Deep South Texas and the Rio Grande Valley will remain on the
northern periphery of 500 mb high pressure centered over the Bay
of Campeche during the period. This will produce dry weather
across the region, with daytime highs and overnight lows running a
few degrees above normal for this time of year. In fact, highs on
Tuesday will be well above normal, as the approach of a weak cold
front produces a downsloping effect off of the high terrain of
neighboring Mexico.

Meanwhile, additionally at the surface, an enhanced pressure
gradient will exist courtesy of high pressure over the Gulf of
Mexico interacting with low pressure over Mexico. Breezy to windy
conditions will occur, with the strongest winds anticipated to be
today. However, model guidance suggests that wind strength today
will be just below established WIND ADVISORY criteria. Therefore,
a WIND ADVISORY will not be issued at this time.

Finally, wind and sea conditions will result in a HIGH RISK of
rip currents at the local beaches today and at least until around
sunset Tuesday.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 236 AM CDT Mon Apr 15 2024

A weak, low latitude short wave trough will move east across
Northern Mexico on Wednesday and, sitting just upstream Wednesday
night, may help trigger convection on the Sierra Madre Oriental
front range, with models showing some of that activity crossing
into the Upper RGV. The upper instability will linger into
Thursday as the trough ejects, with convection again showing up
over western sections of the CWA Thursday afternoon. The next good
opportunity for convection will be on Saturday. A cold front will
push south into the CWA and the mid level flow will again
advertise ripples of energy from the southwest. The result will be
showers and thunderstorms along the front increasing in coverage
Saturday night through Sunday, with chances lingering into Monday.
Above average temperatures will prevail much of the long term,
decreasing slightly to near normal Sunday with the increasing
clouds and rain chances associated with the cold front edging
through.

&&

.AVIATION...
(12Z TAFS)
Issued at 605 AM CDT Mon Apr 15 2024

MVFR to VFR conditions will continue to be the rule at the
aerodromes through the next 24 hours.

&&

.MARINE...
Issued at 236 AM CDT Mon Apr 15 2024

Today through Tuesday...An enhanced pressure gradient will exist
over the western Gulf of Mexico during the period. Breezy winds
and moderate to rough seas are forecast along the Lower Texas
Coast, and a combination of Small Craft Should Exercise Caution
and Small Craft Advisory will be needed to account for the more
adverse marine conditions.

Tuesday night through Friday night...Possible SCEC for the
offshore waters Tuesday night. Otherwise, high pressure across
the Gulf of Mexico will support moderate southeast winds and
moderate seas through the forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             84  74  89  73 /   0   0   0   0
HARLINGEN               87  71  92  71 /   0   0   0   0
MCALLEN                 90  74  96  75 /   0   0   0   0
RIO GRANDE CITY         94  73  97  73 /   0   0   0   0
SOUTH PADRE ISLAND      78  73  80  73 /   0   0   0   0
BAYVIEW/PORT ISABEL     84  72  87  72 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Tuesday evening for TXZ451-454-455.

GM...Small Craft Advisory from 10 AM this morning to 8 PM CDT this
     evening for GMZ130-132-135.

     Small Craft Advisory from 10 AM this morning to noon CDT Tuesday
     for GMZ150-155-170-175.

&&

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:21 AM CDTRip Current StatementBROCameron, Kenedy, Willacy52 hr
Apr 15, 3:40 AM CDTSmall Craft AdvisoryBRO32 hr

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.